Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suffering from nausea. Taking medication for depression. CT scan, thyroid test and endoscopy reports normal. Reason?

Hi, My wife ( Sudha- Age 32 years) having problem of nausea ( vomiting) for the past 6 months. Basically she is a psychaitric patient( nervous+ depression for small issues) taking the medicines like SITA S-20, Pregobalamin+ Methyco balamin, Fregium 10 mg and Sompraz(Anti Acidic). But she is not getting cured the vomiting problem, When ever she take even a small piece of fruit is getting vomited. She was undergone CT brain, Endoscopy , Barium Meal following through, RBS, Thyroid test.. these are all test results are normal. Kindly suggest any panasia for this problem. Regards, T.V.Devi Prasad
Asked On : Thu, 28 Mar 2013
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for choosing health care magic for posting your query.
Thanks for the detailed and complete description that you have give,
From what you have said, she is on sita s-20 which has escitalopram which is an SSRI antidepressant. SSRI are known to cause vomitings and diarrhea by acting on the gut serotonin. Most of the cases, the cause is not obvious. Her antidepressant should be shifted immediately to bupropion or some other drug. Please do consult you psychiatrist and discuss this issue with him.
Also consider stopping all the drugs as of now and continuing with psycho therapeutic intervention until the vomitings settle down. Your psychiatrist may help you with such therapies.
Also if she is vomiting so frequently, do monitor her serum potassium levels.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Sat, 30 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to Health Care Magic

She is having serious problem of nausea. She is having serious depression and is on medicines like Escitalopram 20 mg, Pregabalin and methylcobalamine combination, fermium and omeprazole. Escitalopram at this dose can be a reason of her nausea. She is having depression, poor control of depression may also cause somatic symptoms which may be a reason of nausea. If she is taking the escitalopram in morning the with advise of your Psychiatrist you can change to timing of drug to evening so that serious nausea can be avoided.
She is taking antacid which will improve situation in 4-6 weeks.
If it is hampering normal life visit her psychiatrist.

Dr. Seikhoo Bishnoi
Answered: Fri, 29 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor